Indiana, 2006Hail and Damaging Wind in Indiana, August 10, 2006
August 10, 2006 · NWS ILN · 2 events in 2 counties and zones
1 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $42,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 10, 1:27 PM EST, 8 minutes earlier.
Area forecast discussion, Aug 10, 1:27 PM EST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
227 PM EDT THU AUG 10 2006
.AVIATION /18Z-18Z/...
FIRST ROUND OF TSRA IS MOVING THRU THE WESTERN FA. THIS IS LEFT
OVER FROM OVERNIGHT MCS. THIS WILL MOVE THROUGH THE TAFS BY 00Z.
MODELS ARE NOW INDICATING THAT ANOTHER ROUND OF CONVECTION WILL
DROP SOUTHEAST ALONG BOUNDARY IN SRN IN/NRN KY BETWEEN 00Z-06Z.
LOOKS LIKE KCVG/KLUK WILL BE THE MAIN AREA THIS IS HIT...WITH KDAY
AND KILN ON THE EDGE. KCMH AND KLCK LOOK LIKE THEY WILL BE TOO FAR NORTHEAST.
CONVECTION WILL LINGER IN THE SOUTHWEST PAST 12Z...AS H/5 SW
DOESNT SWING THRU TIL AFT 12Z.
SITES
&&
.SHORT TERM /THIS AFTERNOON/...
UPDATED POPS BASED ON RADAR THIS AFTERNOON.
SITES
&&
.PREV DISCUSSION...
/ISSUED 1209 PM EDT THU AUG 10 2006/
SHORT TERM /REST OF TODAY/...
UPDATED POPS IN THE WEST. REMAINS OF MORNING MCS IS MOVING EAST
THROUGH INDIANA AND SHOULD WORK INTO PORTIONS OF WEST CENTRAL OHIO AND
THE MIAMI AND WHITEWATER VALLEYS. IT APPEARS THE SYSTEM IS
WEAKENING...BUT IT LOOKS LIKE LIKELY POPS ARE WARRENTED.
IN THE SW INCREASED POPS. MODELS HAVE MODERATE INSTABILITY AND WITH
FRONT IN THE VICINITY...EXPECT CONVECTION TO DEVELOP.
TEMPS RUNNING WARMER THE CURVE...SO UPPED TEMPS A LITTLE.
SITES
PREV DISCUSSION...
/ISSUED 639 AM EDT THU AUG 10 2006/
AVIATION /12Z-12Z/...
STRONG MID/UPPER LEVEL RIDGE OVER NATIONS MID SECTION WITH MEAN
TROF OVER SE CANADA AND NE U.S. THIS PLACES THE OHIO VALLEY IN
NWRLY FLOW ALOFT. A SERIES OF SHORT WAVES WILL DROP SE AFFECTING
THE REGION THRU THE PERIOD. INITIAL S/W AND ASSOCIATED PRECIP
PUSHED EAST OF FA OVERNIGHT. IN THE WAKE OF THIS SYSTEM LIGHT WIND
FLOW...MOIST AIRMASS WITH A WET GROUND...THE STAGE WAS SET FOR
FOG DEVELOPMENT. NEXT S/W TO AFFECT THE REGION THIS AFTN AND
OVERNIGHT. FORECAST MODELS INDICATE SOME WEAK LO LEVEL CONVERGENCE
ALONG WITH UVM INDICATED IN THE OMEGA FIELD AT 7H. MODERATE
INSTABILITY DEVELOPS WITH THE BEST CAPES AROUND 2000 J/KG OVER SW
OH THIS AFTN. GIVEN INSTBY AND FORCING HAVE INCLUDED MENTION OF
THUNDER IN SW TAF SITES. AT THIS TIME HAVE HAVE JUST MENTIONED CB
AT KCMH AND KLCK WHERE INSTBY WL BE LOWER AND MORE UNCERTAINTY
EXISTS. PRECIP LIKELY TO LINGER ACRS CVG/LUK TAF SITES CLOSER
TO TRACK OF SFC WAVE WHICH IS EXPECTED TO DROP SE THRU KY LATE
TNGT.
PREV DISCUSSION...
/ISSUED 435 AM EDT THU AUG 10 2006/
SHORT TERM /TODAY THROUGH FRIDAY NIGHT/...
AREA WILL REMAIN UNDER A NORTHWESTERLY FLOW ALOFT ON THE WEST SIDE
OF AN UPPER TROUGH. STRONG SHORT WAVE MOVING SOUTHEAST IN THE UPPER
FLOW WILL AFFECT OUR WEATHER TODAY.
WAVES ALONG A SURFACE FRONT WILL PROVIDE CONVERGENCE TODAY. WITH
SHOWERS ALREADY POPPING UP IN INDIANA...WENT WITH SCATTERED WORDING
FOR SHOWERS AND THUNDERSTORMS. KEPT SAME POPS AS PREVIOUS FORECAST.
MOST OF ILN AREA WILL DRY OUT TONIGHT AFTER THE FRONT SAGS SOUTH OF
THE OHIO RIVER. EXTENDED DURATION OF SLIGHT CHANCE POPS OVER THE
SOUTHERN THIRD OF OUR AREA ON FRIDAY DUE TO ANOTHER WAVE PROGGED TO
MOVE ALONG THE FRONT. THE WHOLE AREA WILL BE DRY FRIDAY NIGHT WITH
HIGH PRESSURE SETTLING SOUTH FROM THE GREAT LAKES.
STAYED NEAR MAV GUIDANCE FOR TEMPERATURE FORECAST. AFTER BEING ABOVE
NORMAL FOR MOST OF THIS MONTH...READINGS ARE FORECAST TO DROP BELOW
NORMAL ON FRIDAY.
CONIGLIO
A
PREV DISCUSSION...
LONG TERM /SATURDAY THROUGH WEDNESDAY/...
HIGH PRESSURE CENTERED ACROSS THE EASTERN GREAT LAKES WILL PROVIDE
DRY CONDITIONS FOR SATURDAY AND SUNDAY.
ECMWF BRINGS CDFNT INTO AREA MONDAY...WHILE GFS WAITS UNTIL
TUESDAY. FOLLOWED HPC GUIDANCE WHICH SUGGESTS THAT A SOLUTION A
LITTLE SLOWER THAN ECMWF. KEPT CHC POPS MON-TUE. ANOTHER HIGH
BUILDS IN FOR TUE NGT AND WED.
WENT A LITTLE WARMER THAN MOS FOR HIGHS ON SATURDAY...THEN AGAIN ON
TUESDAY. LOWS LOOKS PETTY GOOD.
SITES
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Aug 10, 8:06 AM EST, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
906 AM EDT THU AUG 10 2006
KYZ096>100-OHZ026-034-035-043>046-051>056-061>065-071>074-078>082-
088-111315-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-WARREN-CLINTON-ROSS-HOCKING-CLERMONT-BROWN-HIGHLAND-
ADAMS-PIKE-SCIOTO-
906 AM EDT THU AUG 10 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF
OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON IN THE HEAT AND
HUMIDITY. SOME OF THE THUNDERSTORMS MAY REACH SEVERE
LIMITS...WITH DAMAGING WINDS BEING THE MAIN THREAT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
INZ050-058-059-066-073>075-080-KYZ089>095-OHZ042-060-070-077-
111315-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
DARKE-PREBLE-BUTLER-HAMILTON-
906 AM EDT THU AUG 10 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...MIAMI VALLEY OF
OHIO AND SOUTHWEST OHIO.
.DAY ONE...TODAY AND TONIGHT
THE ATMOSPHERE IS VERY MOIST AND UNSTABLE ALONG AND TO THE SOUTH
OF A STATIONARY FRONT...WHICH STRETCHES FROM IOWA INTO INDIANA.
AN UPPER LEVEL DISTURBANCE WILL DROP SOUTHEAST TODAY FROM THE
UPPER PLAINS...TRIGGERING THUNDERSTORM DEVELOPMENT ALONG AND NORTH
OF THE FRONT FROM EASTERN IOWA SOUTHEAST TO NORTHERN KENTUCKY.
THE COMBINATION OF THE INSTABILITY AND WINDS ALOFT WILL AID IN THE
DEVELOPMENT OF THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
AND POSSIBLY HAIL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
SITES
In the hours before
Special weather statement, Aug 10, 8:09 AM EST, 5 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
909 AM EDT THU AUG 10 2006
INZ050-058-059-066-073>075-080-KYZ089>095-OHZ042-060-070-077-
101515-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
DARKE-PREBLE-BUTLER-HAMILTON-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY...
CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA...
OWENTON...WILLIAMSTOWN...GREENVILLE...EATON...HAMILTON...
CINCINNATI
909 AM EDT THU AUG 10 2006
...MODERATE RISK OF SEVERE THUNDERSTORMS TODAY...
THE ATMOSPHERE IS VERY MOIST AND UNSTABLE ALONG AND TO THE SOUTH
OF A STATIONARY FRONT...WHICH STRETCHES FROM IOWA INTO INDIANA.
AN UPPER LEVEL DISTURBANCE WILL DROP SOUTHEAST TODAY FROM THE
UPPER PLAINS...TRIGGERING THUNDERSTORM DEVELOPMENT ALONG AND NORTH
OF THE FRONT FROM EASTERN IOWA SOUTHEAST TO NORTHERN KENTUCKY.
THE COMBINATION OF THE INSTABILITY AND WINDS ALOFT WILL AID IN THE
DEVELOPMENT OF THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
AND POSSIBLY HAIL.
SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
SITES
Thunderstorm Wind, Ripley
- When
- August 10, 1:35 PM EST to 1:50 PM EST
- Where
- Ripley County, New Marion
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $40,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 39.000, -85.367
Three barns and a pole barn were heavily damaged. Several trees up to ten feet in diameter were downed along South 1000 Road. A tree also fell on a vehicle, causing minor damage.
Hail, Switzerland
- When
- August 10, 2:15 PM EST to 2:18 PM EST
- Where
- Switzerland County, Mt Sterling
- Measured
- 0.75 in hail
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.800, -85.083
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Iowa, August 10, 2006$15 million · 62 kt wind · 31 events
- Heat and Hail in Tennessee, August 10, 20061 death · $19,000 · 50 kt wind · 6 events
- Flash Flooding and Damaging Winds in Kentucky, August 10, 20061 injured · $120,000 · 65 kt wind · 30 events
- Damaging Wind in Nebraska, August 10, 2006$500,000 · 85 kt wind · 1 event
- Flooding and Damaging Winds in Illinois, August 10, 2006$207,000 · 61 kt wind · 14 events
- Hail and Damaging Winds in Georgia, August 10, 2006$259,000 · 1 in hail · 7 events
- Damaging Winds in Kansas, August 10, 2006$175,000 · 70 kt wind · 4 events
- Damaging Wind in Illinois, August 10, 2006$100,000 · 56 kt wind · 1 event
- Damaging Winds in Iowa, August 10, 2006$62,000 · 61 kt wind · 5 events
- Damaging Winds and Lightning Strike in Indiana, August 10, 2006$62,000 · 55 kt wind · 5 events
- Damaging Wind in South Carolina, August 10, 20061 injured · $50,000 · 65 kt wind · 1 event
- Flash Flood and Hail in South Dakota, August 10, 20062.75 in hail · 38 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532698, 5532699.